I am a 55yo female and have had gerd for many years, Had an endoscopy last year with sl esophagitis at lower end near stomach. I continue to have symptoms especially at night. Have been on multiple ppi's.Have been on prevacid 30mg daily recently without effect on night time acid. Saw GI MD 3 days ago who put me on prevacid 30mg 2x a day and pepcid 40mg at bed time for 6 weeks. Does this sound reasonable? I get concerned re the medications and side effects. Would there be any by taking both? I am also on aspirin, lipitor and synthroid.
Your doctor has done the right thing.
Taking only PPI does is not effective for nighttime breakthrough pain.
H2RA medications like Pepcid should be taken at bedtime for relif.
Both PPI and Pepcid are relatively safe medications.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.